What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 13, 11:24 AM MST, 6 minutes earlier.
Area forecast discussion, Mar 13, 11:24 AM MST, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1124 AM MST Sat Mar 13 2021
.AVIATION...
18Z TAF CYCLE
Scattered to numerous, strong to severe, thunderstorms will
gradually exit to the east of east central and northeast NM during
early to mid afternoon. Meanwhile, a strong and broad low pressure
system over the Four Corners will spread isolated to scattered rain
showers, snow showers, and some thunderstorms to locations along and
west of the central mountain chain this afternoon. A few inches of
snow accumulation are expected in the northern and west central
mountains today, with an inch or two at lower elevations along and
west of the continental divide. Snow will continue in these areas
tonight and Sunday with additional accumulations likely as the upper
level low pressure system tracks eastward along the CO/NM border.
Gusty southwest winds will shift out of the west as a Pacific cold
front crosses today. Gusty winds should linger through tonight in
many locations as the jet stream moves overhead, then surface winds
will shift out of the northwest and become very strong on Sunday.
44
&&
.PREV DISCUSSION...327 AM MST Sat Mar 13 2021...
.SYNOPSIS...
Another active day is in store across the Land of Enchantment.
Showers and thunderstorms may develop this morning across the
northeast, with a few severe storms possible. Meanwhile, snow showers
will move into western New Mexico today and will spread eastward
along and behind a cold front. The cold front will also bring strong
westerly winds to much of the state. Gusts as high as 50 mph will be
possible across portions of eastern New Mexico. Even stronger winds
will impact much more of the state on Sunday with gusts up to 65 mph
possible. Snow will also persist across the Northern Mountains, and
through the weekend, up to a foot of snow is possible across the high
peaks. Quieter conditions are expected Monday, then another storm
system will bring more windy conditions to the state. Less active
weather is expected for the latter half of the work week.
&&
.DISCUSSION...
SHORT TERM...(TODAY THROUGH SUNDAY)...
The joys of spring weather. Rain, snow, high winds and thunderstorms
all at the same time. A busy weekend of weather is upon us. The slow
moving storm to our west will finally reach the Four Corners area
this afternoon and slide across the NM/CO border tonight before
lifting northeast Sunday. Rain showers and mountain snow showers will
become fairly widespread today, especially the north and west.
Strong winds today will be focused in the east central and south
central areas, with breezy to windy conditions just about everywhere
else. Enough instability for thunderstorms today, mainly in the east.
It looks like severe storms will mainly be just over the TX state
line today. Temperatures will be much cooler today except in the
northeast. Mixed precipitation will turn to mostly snow tonight and
winds will remain steady or even increase over the mountains. Strong
to high winds over central and southern areas are expected Sunday
while the precipitation continues across northern areas. Highs will
be below normal, by 10 to 15 degrees in the west. See below for the
various weather highlights issued, as there are many.
LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...
The upper level low over southeast CO will finally begin to fill as
it slowing shifts eastward into KS Sunday night. Wind speeds will
lower Sunday evening, though some continued breeziness may keep
temperatures from plummeting. Snow will also come to an end across
the Northern Mountains Sunday night, and a brief break in the action
is expected for Monday. Weak upper level ridging will shift over the
state on Monday, allowing for temperatures to warm 5 to 10 degrees
over Sunday's readings. Winds won't be as strong as Sunday, but
breezy to windy conditions are still likely as mainly westerly flow
aloft induces another lee side surface low over northeast NM.
A quick moving upper level low will cross northern NM on Tuesday.
Strong mixing combined with a deepening surface low over the
OK/CO/NM border will yield yet another round of strong westerly
winds during the afternoon. Gusts near 50 mph will be possible,
especially along and east of the central mountain chain and south of
I-40. The South Central Mountains may start blowing earlier given 700
mb wind speeds between 50 and 60kts as well as a favorable wind
direction at KSRR. Less precipitation is expected with this system,
and will mainly be confined to the Northern Mountains initially, but
as the upper low shifts over the Panhandles, wrap around
precipitation may impact northeast NM. The ECMWF remains the most
bullish with regards to wrap around precip in NE NM due to it's
projection of the upper low being farther south than other
operational models.
Wednesday through the remainder of the week will be quieter.
Wednesday will remain cool, but warmer temperatures will be on the
way Thursday and Friday with another round of weak ridging overhead.
CHJ/34
&&
.FIRE WEATHER...
There will be borderline critical fire weather conditions today
across the east central plains, but with only near normal highs and
low to moderate Haines we will not issue a RFW today. It will turn
much cooler today with rain and mountain snow showers developing.
Precipitation and winds will continue tonight and Sunday, with high
winds south of I-40 Sunday. We get a brief break Monday only to have
another storm system impact NM Tuesday with a similar track to the
current storm. Critical fire weather conditions will be likely in
much of the east Tuesday. Dry, milder and less wind the rest of next
week.
CHJ
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 PM MST this evening for the
following zones... NMZ201>206.
High Wind Watch from 11 PM MST this evening through Sunday evening
for the following zones... NMZ206>208-219>224-226-233-239>241.
Wind Advisory until 11 PM MST this evening for the following
zones... NMZ223-226-233>240.
Winter Weather Advisory until midnight MDT Sunday night for the
following zones... NMZ210-211-213-214-227.
&&
Hazardous weather outlook, Mar 13, 3:30 AM MST, 8 hours before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
330 AM MST Sat Mar 13 2021
NMZ201>241-141100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
330 AM MST Sat Mar 13 2021
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Today and Tonight
Showers and thunderstorms are expected to increase this morning
across northeast New Mexico. A few strong to severe storms will be
possible, with large hail and damaging winds the main threats. Any
storms that develop will shift east of the area by mid afternoon.
Meanwhile, snow showers will develop along and behind a cold front
across central and western New Mexico. A few locations may pick up an
one to three inches of snow through tonight, though a couple more
inches will be possible across the Northern Mountains and portions of
west central New Mexico. In addition to the snow, the front will
bring another round of strong westerly winds. The strongest winds are
expected east of the central mounatin chain where gusts near 50 mph
will be possible. Areas of blowing dust are possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Snow chances continue Sunday and Sunday night across the Northern
Mountains. Through the weekend, up to a foot of snow will be possible
across the Northern Mountains. However, of bigger concern, will be
yet another round of strong winds on Sunday. Very strong to damaging
west to northwest winds with gusts of 50 to 65 mph will develop
Sunday for all areas except north central and northeast NM. Areas of
blowing dust are possible once again.
Another storm system will cross northern New Mexico Tuesday with
potential for another round of strong winds near and south of I-40.
Critcal fire weather conditions will also return for much of central
and eastern New Mexico. Precipitation chances will be lower with this
system and focused mainly over the Northern Mountains and far
Northeast Plains.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report rain, snow, high winds and any
severe weather through the National Weather Service Albuquerque web
site at weather.gov/abq or by calling 1.888.386.7637. You can also
submit storm reports and photos on our Facebook page or via Twitter
using the hashtag nmwx.
34
In the hours before
Special weather statement, Mar 13, 6:20 AM MST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
620 AM MST Sat Mar 13 2021
NMZ232>234-131345-
Eastern San Miguel County-Guadalupe County-Quay County-
620 AM MST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WESTERN
QUAY AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 645 AM MST...
At 620 AM MST, Doppler radar was tracking a strong thunderstorm over
Newkirk, or 26 miles east of Santa Rosa, moving north at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Conchas Dam, Newkirk, Montoya, Conchas and Conchas Lake State Park.
This includes the following highways...
Interstate 40 between Mile Markers 296 and 312.
State Road 104 between Mile Markers 67 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3490 10417 3497 10438 3545 10422 3535 10391
TIME...MOT...LOC 1320Z 198DEG 34KT 3505 10423
40
Special weather statement, Mar 13, 7:28 AM MST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
728 AM MST Sat Mar 13 2021
NMZ232>234-131500-
Eastern San Miguel County-Guadalupe County-Quay County-
728 AM MST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...WEST
CENTRAL QUAY AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 800 AM MST...
At 728 AM MST, Doppler radar was tracking a strong thunderstorm over
Montoya, or 21 miles west of Tucumcari, moving northeast at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Tucumcari, Newkirk and Montoya.
This includes the following highways...
Interstate 40 between Mile Markers 301 and 332.
State Road 104 between Mile Markers 80 and 105.
&&
LAT...LON 3491 10409 3508 10428 3554 10399 3527 10355
TIME...MOT...LOC 1428Z 219DEG 42KT 3508 10410
Shoemake
Special weather statement, Mar 13, 9:53 AM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
953 AM MST Sat Mar 13 2021
NMZ228-230>232-131730-
Eastern San Miguel County-Far Northeast Highlands-Harding
County-Union County-
953 AM MST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL...
NORTHWESTERN HARDING...WEST CENTRAL UNION AND SOUTHEASTERN COLFAX
COUNTIES UNTIL 1030 AM MST...
At 952 AM MST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Roy, or 17 miles west of Mosquero, moving
northeast at 55 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Roy, Mills, Chicosa Lake State Park and Yates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3571 10420 3577 10438 3578 10438 3578 10440
3635 10421 3621 10376
TIME...MOT...LOC 1652Z 204DEG 49KT 3583 10426
ShoemakeSpecial weather statement, Mar 13, 9:54 AM MST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
954 AM MST Sat Mar 13 2021
NMZ232-233-131730-
Eastern San Miguel County-Guadalupe County-
954 AM MST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL AND NORTH
CENTRAL GUADALUPE COUNTIES UNTIL 1030 AM MST...
At 953 AM MST, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Cuervo, or 19 miles northeast of Santa Rosa,
moving northeast at 55 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Conchas Dam, Variadero, Trementina and Bell Ranch.
This includes State Road 104 between Mile Markers 45 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3507 10445 3515 10464 3571 10444 3556 10405
TIME...MOT...LOC 1653Z 204DEG 49KT 3519 10451
Shoemake
Special weather statement, Mar 13, 10:32 AM MST, 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1032 AM MST Sat Mar 13 2021
NMZ233-234-237-131800-
Guadalupe County-Quay County-De Baca County-
1032 AM MST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE BACA...
SOUTHWESTERN QUAY AND EASTERN GUADALUPE COUNTIES UNTIL 1100 AM MST...
At 1032 AM MST, Doppler radar was tracking a strong thunderstorm near
Fort Sumner, moving north at 55 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Fort Sumner, House and Ragland.
This includes Highway 60 between Mile Markers 326 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3460 10389 3460 10395 3454 10395 3439 10407
3446 10427 3501 10415 3486 10368
TIME...MOT...LOC 1732Z 201DEG 48KT 3450 10414
ShoemakeSpecial weather statement, Mar 13, 11:07 AM MST, 23 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1107 AM MST Sat Mar 13 2021
NMZ231-232-234-131830-
Eastern San Miguel County-Harding County-Quay County-
1107 AM MST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL...
SOUTHEASTERN HARDING AND CENTRAL QUAY COUNTIES UNTIL 1130 AM MST...
At 1107 AM MST, Doppler radar was tracking a strong thunderstorm over
Tucumcari, moving north at 50 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Tucumcari, Logan and Ute Lake State Park.
This includes the following highways...
Interstate 40 between Mile Markers 325 and 341.
State Road 104 between Mile Markers 97 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3503 10364 3507 10385 3565 10383 3561 10336
TIME...MOT...LOC 1807Z 191DEG 45KT 3513 10373
Shoemake
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 938045, 938018, 938050, 938017, 938019, 938020, 938021, 938022, 938031, 938032, 938024, 938039, 938033, 938041, 938035, 938028, 938043.